Tornadoes · United States · Wyoming · 2012
EF0 tornado, Wendover, Wyoming, May 18, 2012
This EF0 tornado ran 1.0 miles across Platte County on May 18, 2012, touching down at 2:09 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 18, 2012
- Touchdown
- 2:09 PM MDT (20:09 UTC)
- Lifted
- 2:18 PM MDT (20:18 UTC)
- On the ground
- 9 minutes
- Path length
- 1.0 miles (1.6 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Platte County
- Touchdown point
- 42.253, -104.846
- Lift-off point
- 42.264, -104.835
- Record number
- 1205181409-01
What the Weather Service recorded
A weak tornado touched down in northern Platte County west of Guernsey.
A small weak tornado touched down north of Highway 26 near mile marker 8. The tornado remained in open country with no damage reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at May 18, 12:13 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 18, 12:13 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1213 PM MDT FRI MAY 18 2012 .UPDATE... AVIATION...18Z TAF ISSUANCE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AS AN UPPER LEVEL LOW APPROACHES THE REGION. IN ADDITION...A COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA LOOKS LIKE BETWEEN 23 AND 05Z NOW...WHICH WILL AIDE IN PRODUCING THUNDERSTORMS. SOME OF THE STORMS COULD BECOME STRONG ESPECIALLY NEAR KRWL WITH LARGE HAIL AND DAMAGING WINDS A POSSIBILITY THIS AFTERNOON. SHOWERS WILL CONTINUE AFTER FRONTAL PASSAGE TONIGHT...ALONG WITH GUSTY NORTHWEST WINDS UP TO 35 KTS. MVFR TO LOCAL IFR CIGS ARE LIKELY OVERNIGHT WITH THE SHOWER ACTIVITY...WITH CONDITIONS IMPROVING FROM NORTH TO SOUTH SATURDAY AFTERNOON. RJM && PREV DISCUSSION... /ISSUED 338 AM MDT FRI MAY 18 2012/ SHORT TERM...TODAY THROUGH SUNDAY... CURRENT WATER VAPOR ANIMATION SHOWED THE UPPER LEVEL TROUGH THAT BROUGHT SOME HIGH BASED CONVECTION TO THE CWFA YESTERDAY HAS MOVED EAST INTO THE CENTRAL PLAINS. A MORE POTENT UPPER TROUGH WAS CENTERED OVER THE GREAT BASIN. SOME ELEVATED CONVECTION WAS ASSOCIATED WITH THIS FEATURE FROM EASTERN NEVADA INTO UTAH AND EASTERN IDAHO. THE REGIONAL SURFACE ANALYSIS DEPICTED A WEAK COLD FRONT FROM THE EASTERN DAKOTAS WESTWARD THROUGH CENTRAL WYOMING THEN SOUTHWEST INTO CENTRAL NEVADA. A PREFRONTAL TROUGH EXTENDED FROM WESTERN NEBRASKA TO EASTERN NEW MEXICO. IR SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS OVER THE WESTERN 3/4 OF THE COWBOY STATE. EAST OF THE LARAMIE RANGE...SKIES WERE MOSTLY CLEAR. TEMPERATURES AT 3 AM RANGED FROM THE UPPER 40S TO LOWER 60S. WINDS WERE VARIABLE 10 MPH OR LESS. THE SHORT RANGE MODELS ARE IN GENERAL AGREEMENT THROUGHOUT THE SHORT TERM. THE UPPER TROUGH TO THE WEST WILL ADVANCE EASTWARD ACROSS THE ROCKIES DURING THE NEXT 12 TO 36 HOURS. THE SURFACE FRONT TO THE NORTHWEST WILL MAKE STEADY SOUTHEASTWARD PROGRESS... MOVING THROUGH SOUTHEAST WYOMING LATE THIS AFTERNOON...AND THE NEBRASKA PANHANDLE THIS EVENING. PRECEDING THE FRONTAL PASSAGE... SOUTHERLY WINDS WILL BECOME BREEZY WITH SUSTAINED SPEEDS OF 15 TO 25 MPH. ONE LAST WARM DAY FORECAST WITH 700MB TEMPERATURES OF 9 TO 12C. CHADRON AND SIDNEY WILL BE FLIRTING WITH DAILY RECORDS OF 91 AND 92 DEGREES...RESPECTIVELY. AFTERNOON INSTABILITY WILL BE SIMILAR TO THURSDAY WITH LIFTED INDICES FROM -1C SOUTH TO -3C NORTH (CAPE VALUES OF 500 TO 800 J/KG PANHANDLE INTO EAST CENTRAL WYOMING). FORECAST SOUNDINGS SHOW INVERTED-V PROFILES WITH MOISTURE CONFINED ABOVE 550 MB. AS A RESULT...HIGH BASED CONVECTION WITH TSTORMS PRODUCING GUSTY WINDS. QPF AMOUNTS TODAY WILL BE LIGHT. LOW LEVEL WINDS SHIFT TO NORTHERLY AFTER FROPA WITH PRECIP WATER VALUES RISING FROM 0.45" TO 0.85" SATURDAY MORNING. COVERAGE OF SHOWERS INCREASES TONIGHT AND SATURDAY WITH TOTAL QPF AMOUNTS FROM 0.10" TO 0.25". MARGINAL INSTABILITY IN UPSLOPE FLOW MAY RESULT IN A FEW WEAK TSTORMS OVER THE SNOWY AND SIERRA MADRE RANGES SATURDAY AFTERNOON. IT WILL BE 20 TO 25 DEGREES COOLER WITH 700MB TEMPERATURES FROM 1 TO -2C YIELDING HIGHS IN THE 50S TO MIDDLE 60S. SHOWERS DIMINISH SATURDAY EVENING FOLLOWING THE PASSAGE OF THE TROUGH...WITH A MORE STABLE AIRMASS. THE NAM SHOWS ISOLATED CONVECTION DEVELOPING ALONG THE COLORADO FRONT RANGE INTO EXTREME SOUTHEAST WYOMING SUNDAY AFTERNOON. THINK IT WILL REMAIN SOUTH OF THE COLORADO BORDER WITH A SILENT 10 POP FOR CHEYENNE AND LARAMIE. IT WILL BE ABOUT 10 DEGREES WARMER SUNDAY AFTERNOON WITH HIGHS IN THE 60S TO MIDDLE 70S. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... A TRANSITORY RIDGE BUILDS OVER THE CWA ON MONDAY WITH RISING HEIGHTS AND WARMING TEMPS. WIDESPREAD HIGH TEMPS INTO THE 80S CAN BE EXPECTED FOR AREAS EAST OF THE LARAMIE RANGE AS 700MB TEMPS CLIMB TO AROUND 11C. SOUTHWESTERLY MID LEVEL FLOW INCREASES ON TUES IN ADVANCE OF THE TROUGH OVER THE INTERMOUNTAIN WEST. SFC PRESSURE FALLS OVER EASTERN WY WILL RESULT IN A PRONOUNCED SFC TROUGH/DRYLINE ALONG THE WY/NE BORDER BY TUES AFTN. THE GFS SHOWS DEW POINTS IN THE LOWER 50S OVER THE FAR EASTERN ZONES WITH LI VALUES APPROACHING -6. WILL HAVE TO WATCH THE TSTORM POTENTIAL OVER THESE ZONES ON TUES AFTN...HOWEVER BELIEVE THE BEST CHANCES WILL BE INTO THE LBF CWA. BREEZY SOUTHWESTERLY WINDS WILL DEVELOP TO THE WEST OF THE DRYLINE WITH THE STRENGTHENING LOW LEVEL GRADIENT. THE MODELS SHOW THE TROUGH TO BE RATHER PROGRESSIVE...LOCATED OVER THE PLAINS BY WED. STRONG PACIFIC COLD FRONT MOVES OVER THE AREA ON WED MORNING WITH GOOD COLD AIR ADVECTION AND WEST TO NORTHWEST 700MB WINDS AT 40 KT. WENT WITH A SLIGHT CHANCE OF SHOWERS BEHIND THE FRONT OVER THE PLAINS BUT NOT EXPECTING HIGH PRECIP AMOUNTS WITH THE STRONG WESTERLY LOW LEVEL FLOW. COULD SEE SOME SNOW AT THE HIGHER ELEVATIONS OF THE SNOWY/SIERRA MADRE RANGES AS THE GFS FCSTS 700MB TEMPS TO FALL TO -2C. THE MODEL CONSENSUS THROUGH THURSDAY HAS A CLOSED MID LEVEL LOW OVER MT AND RESULTING WESTERLY LOW/MID LEVEL FLOW OVER THE AREA. THIS WILL MAINTAIN COOL AND BREEZY CONDITIONS WITH SCATTERED SHOWERS IN THE CYCLONIC FLOW...HOWEVER TSTORM CHANCES LOOK SMALL WITH LIMITED INSTABILITY. FIRE WEATHER... WARM TEMPERATURES WILL CONTINUE FOR ONE MORE DAY...WITH WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING DURING THE AFTERNOON. THE MAIN THREATS FROM THE STORMS WILL BE BRIEF GUSTY WINDS AND OCCASIONAL LIGHTNING. MINIMUM RELATIVE HUMIDITIES WILL BE NEAR 15 PERCENT THIS AFTERNOON. SUSTAINED WINDS OF 10 TO 15 MPH WITH GUSTS TO AROUND 25 MPH ARE FORECAST FOR THE PLAINS WITH 20 TO 30 MPH WEST OF THE LARAMIE RANGE. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE DISTRICTS LATE THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL SHIFT TO THE NORTH AND NORTHWEST AND BECOME GUSTY ON THE PLAINS FOLLOWING THE FRONTAL PASSAGE. COOLER TEMPERATURES...HIGHER HUMIDITIES AND SCATTERED SHOWERS ARE EXPECTED TONIGHT AND SATURDAY. DRY AND WARMER CONDITIONS WILL RETURN SUNDAY AND PERSIST THROUGH EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...JAMSKI LONG TERM...FINCH
Hazardous weather outlook, May 18, 12:26 PM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1226 PM MDT FRI MAY 18 2012 WYZ101>119-191830- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1226 PM MDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH. FURTHER WEST ACROSS CARBON COUNTY...ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH WIND GUSTS TO 65 MPH AND QUARTER SIZED HAIL POSSIBLE ALONG AND WEST OF A LINE FROM ENCAMPMENT TO BATTLE MOUNTAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOLER TEMPERATURES AND SCATTERED SHOWERS ARE FORECAST FOR SATURDAY. A FEW WEAK THUNDERSTORMS MAY DEVELOP IN THE AFTERNOON OVER THE SNOWY AND SIERRA MADRE MOUNTAINS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS WEST OF A LINE FROM ENCAMPMENT TO BATTLE MOUNTAIN LATER THIS AFTERNOON THROUGH SUNSET. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-191830- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1226 PM MDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 18, 1:37 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MDT FRI MAY 18 2012 NEZ095-WYZ102-108-182030- GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE- 137 PM MDT FRI MAY 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 230 PM MDT... AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HARRISON...OR 27 MILES SOUTHEAST OF LUSK...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISON... VAN TASSELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4293 10404 4281 10361 4247 10393 4253 10416 TIME...MOT...LOC 1938Z 202DEG 21KT 4258 10399 MAZUR
Special weather statement, May 18, 2:07 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT FRI MAY 18 2012 WYZ101>119-182315- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 207 PM MDT FRI MAY 18 2012 ...STRONG WIND GUSTS WILL BE POSSIBLE WITH MANY OF THE SHOWERS AND THUNDERSTORMS THROUGH SUNSET OVER SOUTHEAST WYOMING... A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL MOVE TO NORTHEAST OVER SOUTHEAST WYOMING THROUGH SUNSET. SOME OF THE ACTIVITY WILL PRODUCE BRIEF AND LOCAL WIND GUSTS BETWEEN 45 AND 55 MPH DURING THAT TIME. IN ADDITION...THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND A PERIOD OF MODERATE RAINFALL. AT 2 PM...THE SHOWERS AND STORMS WERE MOST WIDESPREAD TO THE NORTH OF A RAWLINS TO TORRINGTON LINE. A LARGE AREA OF SHOWERS AND STORMS WERE CURRENTLY MOVING INTO WESTERN CARBON COUNTY. PEOPLE WITH OUTDOOR ACTIVITIES OR MOTORISTS SHOULD BE PREPARED TO ENCOUNTER THE STRONG WINDS AND SUDDEN GUSTS WHEN IN THE VICINITY OF A SHOWER OR STORM. WEILAND
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Rapid City, SD (KUNR), 12:00Z
8.2 hours before the tornado, 257 km from the path. May 18, 2012.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -87795 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.7 K/km
Rapid City, SD (KUNR), 00:00Z
3.8 hours after it, 257 km from the path. May 19, 2012.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -100 J/kg
- Surface CAPE
- 619 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
- 0-3 km lapse rate
- 7.1 K/km
The radar
The Cheyenne radar (KCYS), 123 km away, was scanning. The volume nearest the touchdown began at 20:07 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:10 UTC | TORNADO | 9 Nnw Wheatland | Platte, WY | TORNADO OCCURRED BETWEEN 210 AND 220 PM MDT NEAR INTERSTATE 25 SOUTH OF GUERNSEY. 50 FEET WIDE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in WyomingEvery tornado in Wyoming since 1950Warnings in force in Wyoming nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.